Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking duromine for weight loss. Noticed red and dry eye. Can I gain weight after discontinuing duromine?

User rating for this question
Very Good
Answered by

Cosmetic & Plastic Surgeon
Practicing since : 2000
Answered : 249 Questions
I have been taking duromine for weight loss over a year now. I was not obese but needed to lose about 20 lbs. If I stop taking it now will i immediately gain the weight back? And about a month ago, I noticed my eyes were always red. I have beautiful piercing blue eyes and now they are dull and red. No itching but sometimes very dry. I live in the New Mexico high desert. Are these two things possibly related. Could it be related to my liver? I am not eating lots of greens or good vegies now either. I have a cat but I have always had a cat.
Posted Sat, 23 Feb 2013 in Weight & Lifestyle
Answered by Dr. Souvik Adhikari 2 hours later

Duromine works by suppressing your appetite and works very effectively when combined with a diet plan and exercise. However, it is recommended that this medicine be used for short term appetite control.

If you are considering discontinuing duromine after using it for more than a year, I would say that this is a very wise decision! However, there is one problem: this drug can have both physical as well as psychological dependance so that it might not be easy on your part to live without it! Having said that, if you have great will power then it would not be a problem to live without the drug.

Would you get your weight back after discontinuing this drug? The answer is NO, if you can adhere to your present diet plan and supplement it with some exercise on a daily basis. Duromine works by releasing certain hormones and chemicals and this effect can be achieved by adhering to the diet plan and regular exercise.

Next, let me come to the query regarding your eyes. Your picture shows beautiful blue eyes and I do not see that amount of redness! In a few individuals the drug can cause an elevation in blood pressure which can manifest as a slight congestion in the eyes but this is not usually seen in chronic usage. Therefore, if your blood pressure is within normal limits you can be rest assured that the congestion in your eyes is not due to the effect of the medication. Since you live in New Mexico and the area is quite dry, you can benefit by application of artificial tears in your eyes so that they do not become dry as dry eyes can appear congested and red.

Lastly, a balanced diet plan is required when you give up the medicine. This should include fruits as well as vegetables within the approved calorie content for best results. These have several beneficial effects including good effect on the liver. Your symptoms do not appear to be due to any liver cause and is not due to the presence of the cat either.

I hope my answer has been useful to you. Please let me know if you have further queries.

Best wishes!

Dr. Adhikari
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor